MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH CENTRIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 102953
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported through ufr (b)(4) that while assessing the extracorporeal membrane oxygenation (ecmo) circuit and oxygenator, the fibers in the oxygenator were bright bloody from a leakage from the outside of the fibers and was quickly growing in surface area.Two blood clots were noted within 30 minutes.Previously, the oxygenator fiber was their baseline color, bloody white.Pictures of oxygenator were sent to the perfusionist on call and the oxygenator was shown to the pediatric intensive care unit (picu) attending.The perfusion spoke with the picu attending, came to patient's room to visualize oxygenator.Many discussions were had with multiple providers about the oxygenator.The decision was made to change out ecmo circuit around 0730.The patient remained stable with stable arterial blood gas (abg) throughout the night.The perfusion isolated the oxygenator after circuit change.
 
Event or Problem Description
The pump motor speed (rpm) was unknown.
 
Additional Manufacturer Narrative
D1 and g3: correction.No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported blood clots could not be confirmed as no product or images were provided.A specific cause for the reported events could not be conclusively determined through this evaluation, and a direct correlation with the centrimag pump could not be conclusively established.The centrimag pump, lot number 10727912, was not returned for evaluation.Review of the device history record (dhr) for the centrimag blood pump, lot number 10727912/l08327-la2, revealed no deviations from manufacturing or quality assurance specifications.The centrimag blood pump instructions for use (ifu) lists venous thromboembolism and arterial non-cns thromboembolism as adverse events that may be associated with the centrimag circulatory support system under ¿adverse events¿.This ifu also provides the following warnings and cautions: ifu warning #7: it is intended that systemic anticoagulation be utilized while this device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #9: monitor carefully for any signs of occlusion throughout the circuit.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The current revisions of the ifu and operation manual can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23881927
Report Number3003306248-2025-00362
Device Sequence Number9605269
Product Code KFM
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number102953
Device Catalogue Number102953
Device Lot Number10727912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/26/2025
01/21/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/15/2026
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexFemale
Patient Weight19 KG